This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I had been using Prozac for the past 10 years, and stopped in 2/01. Started again in 11/01, and noticed nervouses, and flare-up of a rash (open sore, bleeding from itching)on my feet.
Are these known side effects?
How long does it take to "withdraw" from Prozac?
What are the effects of long-term use (is it safe)and does it cause an actual physical dependence in the brain, so that one "needs" it to feel normal??
So far all authorities say prozac is safe long term. Regarding the rash, it is a known side effect, and sometimes the drug is discontinued, especially if there is an allergic reaction that effects the lungs. You should definitely consult your doctor about this.
to answer your question about prozacs addiction potential, there is'nt one. prozac, like all SSRI's are not physically addictive and withdraw usually does not occur as in the sense as it would for drugs like xanax, which are physically addictive. i have taken prozac for 6 years without incidence.
Hi all. I had been on Prozac for approx. 6 years. I am now off Prozac and trying Effexor. I got off Prozac because it started causing me to stutter, have tremors, have high blood pressure and lose my memory. Since tapering off and coming off it completely these side effects have all diminished except some minor loss of memory at times.
I found out there is a new long term study out on Prozac and it is linked to causing Parkinsons symptoms. Anyone on Prozac for 5 years or more who has ANY of the above symptoms, even just ONE of them, should talk with their doctor and consider changing medications. I am happy to say I am in therapy now with a great counselor and I am looking forward to possibly being able to be rid of antidepressants someday.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.